Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

Santosh University Journal of Health Sciences


Acute phenytoin toxicity mimicking as acute febrile encephalopathy: A case report and review of literature


Full Text PDF Share on Facebook Share on Twitter


Author Details: Shivlok N Ambedkar, Kumari Pratima

Volume : 3

Issue : 2

Online ISSN : 2455-1732

Print ISSN :

Article First Page : 91

Article End Page : 92


Abstract

Phenytoin is a commonly used drug in paediatric emergency and outpatient treatment in developing countries. However it can produce significant dose-related toxicity because of its zero order pharmacokinetics. Rarely this can produce unusual symptoms like fever, vomiting and altered sensorium masquerading as acute encephalitis. Here we report this unusual presentation of phenytoin toxicity and discuss possible approaches to minimize the possibility of dosing error in prescription of phenytoin.

Keywords: Phenytoin toxicity, Encephalitis, Dosing error